MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE ELECTROSURGICAL SNARE

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE ELECTROSURGICAL SNARE
Model Number SD-210U-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 02/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: concomitant devices: esg-100 generator, single use injector (nm-400u-0423), olympus 260 series scope.The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
The customer reports, three days after a colonoscopy procedure using a disposable electrosurgical snare (with an esg-100 generator, nm-400u-0423, and series 260 scope) , the patient presented at another hospital for a bowel perforation.It is unknown what treatment the patient required as a result of the perforation.The patient's current condition could not be provided.There is no report of any device malfunction during the procedure.When the event was was reported, the customer was unsure if there have been an electrical surge that had affected the equipment and wanted it evaluated.An olympus field service engineer (fse) evaluated the esg-100 generator on site and found no issue.Case with patient identifier (b)(6) reports the disposable snare used in the procedure (this report).Case with patient identifier (b)(6) reports the generator used in the procedure.Case with patient identifier (b)(6) reports the single use injector used in the procedure.
 
Additional Manufacturer Narrative
This report is being updated to provide investigation findings.New information is reported in h6 and h10.Physical evaluation of the suspect device could not be conducted as the device was not returned to olympus.The device history records below were reviewed for lots manufactured one year prior to the event date since the lot number of the suspect device was not provided.The review revealed the lots had passed all the inspections relating to the reported incident.Process inspection sheet.Quality inspection sheet.Nonconforming product report.The instructions for use (ifu) shipped with the device provides the user the following information related to the reported event: ·when applying the current, do not use an excessive amount of conduction.Doing so could cause patient injury such as perforations and/or bleeding.When necessary, provide treatments to prevent perforations or bleeding from occurring after the procedure.Ensure that postoperative follow-ups are performed, and confirm that no abnormalities are found in the patient.Conclusion: the definitive cause of the reported events could not be established.

Brand Name
DISPOSABLE ELECTROSURGICAL SNARE
Common Device Name
DISPOSABLE ELECTROSURGICAL SNARE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13770634
Report Number8010047-2022-04446
Device Sequence Number20091796
Product Code FDS
UDI-Device Identifier04953170036941
UDI-Public04953170036941
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K902735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD-210U-10
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer04/06/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown